It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Just like JenK, I was antibiotics for awile. I took mino for about three months which helped clear up my cysts. But then it felt like my skin was becoming resistant to the antibiotic. My cysts all came back. The doc told me to then up my dosage. I looked at him and wanted to puch him in the face. I don't want acne forever...I stopped antibiotics and realized it was the worst thing that I ever did in my life. Antibiotics only suppress the problem and then you acne comes back and it might come back even more. Then I switched to topicals and better health. It worked temporarily and then I broke out with painful cysts again. I'm now on accutane. I've used everything and anything and hopefully accutane will save my face. I'm sick of going to derms who won't prescribe me accutane. My dad took me to a doc who did. The only thing is that he wasn't a derm but instead a general doc. The doc told me that many derms just want to get rich of you. They don't prescribe accutane because they are afraid that it will work as well as they don't want to deal with any lawsuits if anything happens to you. The doc also told me that only accutane can cure cystic acne. Nothing topical will work and antibiotics will only be a temporary solution. I've been on it for 1 week now and I have way more cysts that before I started. But everyone has told me that your skin will get worse before it gets better. I just know with accutane that at the end of the course, I don't have to put up with cysts like the way I do now. It's the pimples and zits that I can handle, it's the cysts that I hate. I was wondering (JenK or anyone else), what should I do with my active cysts on my face right now? Do you guys have any advice. As far as I know, I shouldn't be putting anything on my face, as it can be irritating while on accutane. I have a cyst that has come to a head but the cyst actually has two heads. Also there is another bump under my cyst which is scaring me. I was also wondering, when cysts come to a head, is that a good thing? And what should I do?
Kperk,
Please tell her to come on this board. I would love to talk to her, It is so hard to talk to people about this problem that don't have it. I totally agree with her, I am so sick of having a face worse then a teenagers. And it is so nice to talk to people that are in our age group, and married with the same problems.
It is extra frustrating when it seems like the only choice we have is to go on Accutane. I totally dont want to take it, but I am going to. These cysts leave huge scars and hurt. I have no choice if I want to try and get rid of them. I know you said you both are going to have kids soon, but maybe she should think of Accutane. I was VERY concerned about pregnancy after Accutane and posted a message on this board a few days ago. You should check it out, it is under, "Does anyone know of someone that has had healthy kids after Accutane, or had them themselves?" I think it's on page 2. A lot of people wrote back some encouraging stuff. But, I totally understand if she doesnt want to go on it. Everything that you have told me about your wife, I have been through and am still going through.
Yes, you do sound like my husband. That is why my husband is my best friend and the person I love more than anything in the world. I would never have gotten this far emotinally if it where not for my husband. He even told me that if I where not able to have kids because of the Accutane he wouldnt mind or blame me, just as long as I was happy.
I hope you have a nice day!
Accutane is not bad at all. When I took it my face became perfectly clear, I hardly had any side effects besides chapped lips. My acne has come back a little bit and I am not hesitating to try it again, it was sooooooooooooo worth it for the amazingly perfect smooth clear skin that I had!!!
Hi! I actually feel the same way you do. I have cystic acne too and have been on minocin 3 times in the last 4 years. It works great while I am on it but the couple of times I have come off of it, the acne has come back. It hasn't come back worse, but it has come back, so I am not sure if the bacteria is more resistant or not. I too am afraid of accutane. My derm thinks I should only need to take my minocin for a while longer because with age my skin should produce less oil anyway (I am currently 23). I only have cysts on my right cheek, no where else. I do get the odd little pimple in other places but that's no big deal. Right now accutane isn't an option for me anyway because I am out of school and no longer covered under my dad's medical insurance, so I'd have to pay for it out of my pocket and I hear its very very expensive. I am not going to tell you what to do, to take the antibiotics or the accutane. I am only sharing with you my story and you can derive from it what you wish. I think as for the side-effects of accutane it all depends on the person, but that's the case with any medication. Some people have bad side-effects and some have more managable ones. I guess the only way to find out is to try! This board is a good way to help you make up your mind. You can read people's stories and make up your own mind. OH yeah, as for the antibiotics rendering your birth control useless: I have asked my family doctor, my dermatologist, and my gynecologist and all three say that when you take antibiotics with a birth control pill (bcp) your risk for pregnancy is increased but the risk is only small! My derm says that the bcp reduces the effectiveness of the pill only a little. Whether or not you use an extra form of birth control depends on how bad it would be if you were to become pregnant. I think saying it renders the bcp useless is a little extreme! It does reduce its effectiveness, so there is a risk for pregnancy, keep that in mind. I haven't read the other posts to your topic, because there are so many. I am not sure if anyone else has suggested it, but I would like to throw out the idea of trying the birth control pill Diane 35. I was on it for about two years and it worked great to control my cystic acne. I am not sure where you live but it might or might not be available there. I had to stop taking it because I started to experience breakthrough bleeding towards the end of those 2 years. Again, don't think that means Diane causes bleeding but it did in MY case, it might not in others. That way you wouldn't need to worry about antibiotics or accutane. It's just a thought! Well, I think I have babbled on for enough now. I am sure there are other things I could tell you but I can't think of them right now. i hope my story has helped a little. Good luck with finding out what you want to do. Take care.





All times are GMT -7. The time now is 04:35 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!